Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 14, 2006, 8:24 PM EDT for Monongalia County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 8:24 PM EDT (00:24 UTC)
- Expired
- Apr 14, 2006, 9:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 16.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:44 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 14, 6:44 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 644 PM EDT FRI APR 14 2006 .SHORT TERM (REST OF TONIGHT)... UPDATING ZONES FOR CONVECTIVE WATCH. && .PREVIOUS DISCUSSION... (ISSUED 220 PM EDT FRI APR 14 2006) SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF SHOWERS IN THE SOUTHERN ZONES. LONG TERM (SUNDAY THROUGH THURSDAY)... THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY. AVIATION... FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET. SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT. MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS. ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID CLOUDS TONIGHT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 429 AM EDT FRI APR 14 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-150830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 429 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED LATER TODAY.
In the hours before
Local storm report, Apr 14, 7:19 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 E CAMBRIDGE 40.03N 81.49W
04/14/2006 GUERNSEY OH COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN VILLAGE OF OLD WASHINGTON.
&&
TPARRISHLocal storm report, Apr 14, 7:48 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL WORTHINGTON 39.46N 80.26W
04/14/2006 M1.00 INCH MARION WV COUNTY OFFICIAL
&&
TPARRISHLocal storm report, Apr 14, 7:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG WHEELING 40.08N 80.70W
04/14/2006 OHIO WV AWOS
60MPH WIND GUST REPORTED AT WHEELING AIRPORT.
&&
TPARRISHLocal storm report, Apr 14, 7:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL FAIRMONT 39.48N 80.15W
04/14/2006 M0.88 INCH MARION WV PUBLIC
&&
TPARRISHLocal storm report, Apr 14, 8:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
805 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL FAIRMONT 39.48N 80.15W
04/14/2006 E1.25 INCH MARION WV PUBLIC
&&
TPARRISHLocal storm report, Apr 14, 8:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 10 W KINGWOOD 39.47N 79.87W
04/14/2006 M0.88 INCH PRESTON WV TRAINED SPOTTER
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:09 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 48 min |
| Apr 14, 8:15 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 60 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.